Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 3, NWS Hastings, NE

April 18, 2005Fillmore County, Nebraska

NWS Hastings, NE issued this flash flood warning at Apr 18, 2005, 6:28 PM CDT for Fillmore County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2005, 6:28 PM CDT (23:28 UTC)
Expired
Apr 19, 2005, 12:30 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Fillmore County, NE

The radar

The Omaha radar (KOAX), 46 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 182329
FFWGID
NEC059-190530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT MON APR 18 2005

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1230 AM CDT

* AT 624 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY   
  HEAVY RAIN OVER GRAFTON...OR ABOUT 21 MILES SOUTH OF               
  YORK...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAFTON
  FAIRMONT...
  EXETER...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY...AND YOU MAY BE SWEPT AWAY. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 4064 9781 4047 9772 4110 9450 4178 9482

$$
NNNN
FAY
3 follow-up statements
000 
WGUS73 KGID 182350
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT MON APR 18 2005

NEC059-190530-
FILLMORE NE-
648 PM CDT MON APR 18 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM CDT FOR FILLMORE 
COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GENEVA...OR ABOUT 22 MILES SOUTH OF YORK...MOVING EAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FAIRMONT AND EXETER.  RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 3 
INCHES HAVE FALLEN BETWEEN GENEVA AND GRAFTON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.  RUNOFF FROM THE HEAVY RAIN WILL CAUSE 
RISES IN THE TURKEY CREEK AND THE INDIAN CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4064 9781 4047 9772 4110 9450 4178 9482

$$

FAY
000 
WGUS73 KGID 190025
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT MON APR 18 2005

NEC059-190530-
FILLMORE NE-
721 PM CDT MON APR 18 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM CDT FOR FILLMORE 
COUNTY...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GENEVA...OR ABOUT 27 MILES SOUTH OF YORK...MOVING
SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EXETER...STRANG AND GENEVA.  RADAR ESTIMATES RAINFALL RATES OF 2 
TO 3 INCHES PER HOUR ARE OCCURRING IN FILLMORE COUNTY.  RADAR 
ESTIMATES 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN IN FILLMORE 
COUNTY BETWEEN GENEVA...FAIRMONT AND GRAFTON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...INCLUDING THE TURKEY CREEK...INDIAN CREEK...AND 
THE DRY SANDY CREEK.  COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS WILL BE SUSCEPTIBLE TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.  NEVER 
DRIVE INTO ANY UNKNOWN DEPTH OF WATER.  TURN AROUND...DONT DROWN.

LAT...LON 4064 9781 4047 9772 4110 9450 4178 9482

$$

FAY
000 
WGUS73 KGID 190358
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT MON APR 18 2005

NEC059-190407-
FILLMORE NE-
1057 PM CDT MON APR 18 2005

...THE FLASH FLOOD WARNING FOR NORTHERN FILLMORE COUNTY IS
CANCELLED...

THE THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE COUNTY...AND THERE 
HAVE BEEN NO REPORTS OF FLOODING.  THEREFORE THE FLASH FLOOD WARNING 
FOR FILLMORE COUNTY IS CANCELLED.

LAT...LON 4064 9781 4047 9772 4110 9450 4178 9482

$$

NELSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 2:05 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 18, 2:05 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
205 PM CDT MON APR 18 2005

.SHORT TERM...TONIGHT THROUGH 12Z THURS.  MAIN CHALLENGES THROUGHOUT
THE PERIOD ARE CONVECTIVE CHANCES EACH AFTN/NIGHT ALONG WITH
TEMPERATURES EACH DAY.  EARLY MORNING ANALYSIS REVEALED RATHER
POTENT UPR LOW CONTINUING TO SPIN OVER THE WESTERN CWA...LIFTING
NORTHEAST THROUGH THE AREA.  AT THE SURFACE...LOW PRESSURE WAS
LOCATED OVER WESTERN KANSAS...NEAR KHLC...WITH SFC WARM FRONT LAID
OUT ACROSS NORTH CENTRAL KANSAS...JUST SOUTH OF THE CWA.  BY EARLY
AFTN...PRONOUNCED DRY SLOT BULGE IN ASSOCIATION WITH THE UPR LOW HAD
WORKED INTO THE EASTERN COUNTIES...SETTING THE STAGE FOR CONVECTION
LATE THIS AFTN.  EXPECT LATE AFTN CONVECTION WILL SPILL OVR INTO THE
FIRST PERIOD TONIGHT AS UPR LOW LIFTS OUT OF THE AREA AND SFC WARM
FRONT MOVES NORTH.  HAVE CARRIED PRECIP CHANCES INTO THE OVERNIGHT
HOURS...MAINLY OVER THE EAST WHERE THE BEST FORCING EXISTS IN
COMBINATION WITH THE LIFTING FRONT...INCREASING LLJ...AND STRONG
MOISTURE ADVECTION.

BY 12Z TOMORROW...UPR LOW WILL HAVE LIFTED OUT OF THE AREA WITH
SUBSIDENCE PREVAILING BY AFTN.  HAVE THEREFORE LOWERED CLOUD COVER A
BIT TOMORROW...ALTHOUGH COULD SEE A LITTLE STRATUS OVER THE EAST
THROUGH THE MORNING WITH MOISTURE BEING TRAPPED UNDER NOCTURNAL
INVERSION.  WARM FRONT WILL BE CLAYED OUT SOMEWHERE ACROSS THE
CWA...WITH LATEST MODEL GUIDANCE SHOWING THE FRONT JUST A BIT
FURTHER SOUTH THAN THE PREVIOUS RUNS.  CONFIDENCE IN FRONTAL
POSITION IS QUITE LOW...HOWEVER BEST GUESS WOULD PUT THE FRONT NORTH
OF I-80.  GIVEN GOOD INSOLATION TOMORROW AFTN COUPLED WITH ABUNDANT
MOISTURE FROM WIDE-OPEN GULF...ATM WILL BECOME INCREASINGLY UNSTABLE
BY LATE IN THE DAY...WITH FCST SBCAPES OF 2500-3500+ J/KG LIKELY.
EXPECT TO SEE STORMS FIRE BY LATE IN THE DAY ALONG BOUNDARY TO THE
NORTH...WITH ANOTHER AREA POSSIBLE ALONG SURGING DRYLINE FROM THE
WEST. DEEP LAYER SHEAR REMAINS QUITE WEAK OWING TO SLACK FLOW
ALOFT...HOWEVER GIVEN HIGH CAPE ENVIRONMENT WITH MARGINAL SHEAR AND
STEEP LOW/MID LEVEL LAPSE RATES...SOME STORMS BECOME SEVERE.  MAIN
THREAT ATTM LOOKS TO BE HAIL AND WIND...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT IN THE VICINITY OF THE BOUNDARY GIVEN POOLED
LOW-LEVEL CAPE AND SUFFICIENT UPDRAFT STRENGTH POTENTIAL WITH GOOD
AFTN HEATING.  THEREAFTER...SETUP APPEARS CONDUCIVE FOR A HEAVY RAIN
THREAT AS SFC BOUNDARY CONTINUES TO BE THE FOCUS FOR CONVECTION
THROUGH THE NIGHT WHILE MOISTURE AVAILABILITY REMAINS VERY HIGH AND
LOW LEVEL CONVERGENCE ALONG THE FRONT INCREASES.  WILL ADD HEAVY
RAIN MENTION INTO THE FCST FOR THIS PERIOD.

TEMPS THROUGH THE PERIOD WILL BE HIGHLY DEPENDENT ON THE EXACT
PLACEMENT OF THE FRONT...HOWEVER HAVE GAMBLED ON THE WARM SIDE OF
THINGS TOMORROW AS MUCH OF THE CWA WILL BE SOUTH OF THE BOUNDARY IN
THE WARM SECTOR.  BY WEDNESDAY...VARIOUS SOLUTIONS SHOW THE FRONT
PUSHING BACK SOUTH AS SFC HI BUILDS INTO THE NORTHERN PLAINS.  WITH
THE SOUTHWARD RETREAT OF THE BOUNDARY AND DIVERGENCE INCREASING
ALOFT WITH THE APPROACH OF WESTERN SYSTEM...HAVE MAINTAINED GOING
POPS FOR WED AFTN/EVENING.  IT APPEARS AT THIS TIME THAT AT LEAST
SOME PORTION OF THE CWA WILL ONCE AGAIN BE IN THE WARM SECTOR...AND
HAVE ATTEMPTED TO SHOW GRADIENT FROM NW/SE OVER THE AREA.
ALSO...THREAT FOR SEVERE STORMS WILL BE INCREASED FOR THOSE AREAS
SOUTH OF THE BOUNDARY BY LATE AFTN AS DEEP LAYER SHEAR INCREASES TO
45-50KTS WITH APPROACHING WESTERN TROF AND CAPE VALUES WILL LIKELY
ONCE AGAIN BE QUITE HIGH WITH GOOD INSOLATION OVER AT LEAST PART OF
THE AREA.

.LONG TERM...THURSDAY THROUGH MONDAY...EARLY IN THIS PERIOD THE
MODELS ARE SIMILAR BRINGING A WEAK SHORT WAVE ACROSS THE FORECAST
AREA WITH A SURFACE LOW PRESSURE SYSTEM JUST TO THE SOUTH. WILL
CONTINUE WITH A CHANCE OF THUNDERSTORMS FOR THURSDAY AND THURSDAY
NIGHT. BUT THIS IS THE END OF FAIR MODEL AGREEMENT.

THE MODELS HAVE FAIRLY SIGNIFICANT DIFFERENCES OVER THE WEEKEND. THE
ECMWF HAS AN UPPER RIDGE AND SURFACE HIGH PRESSURE THAT BUILD ACROSS
THE FORECAST AREA FRIDAY THROUGH SUNDAY...THEN HAS A LARGE UPPER LOW
PRESSURE SYSTEM IN THE GREAT LAKES WITH A SHORT WAVE SWINGING INTO
THE PLAINS FOR MONDAY. ON THE OTHER HAND THE GFSLR HAS THE UPPER
RIDGE MOVING BACK TO THE WEST ALLOWING THE LOW IN THE GREAT LAKES TO
SWING ENERGY INTO THE PLAINS ON SATURDAY. HAVE OPTED TO GO WITH THE
ECMWF SINCE THE RETROGRESSION IN THE GFSLR SEEMS A LITTLE OUT OF
PLACE.

WITH THE UPPER RIDGE BUILDING INTO THE PLAINS ON FRIDAY...EXPECT
THAT THE THUNDERSTORMS WILL COME TO AN END BY MID DAY. WITH THE
RIDGE ACROSS THE AREA SATURDAY AND SUNDAY THERE WILL BE DRY WEATHER
AND MILD TEMPERATURES.

THE NEXT QUESTION THEN IS WHAT TO DO WITH THE SYSTEM THAT TRIES TO
SWING INTO THE PLAINS ON MONDAY. FOR NOW WILL KEEP IT DRY AS THE
RIDGE WILL PROBABLY REMAIN STRONG ENOUGH TO KEEP THE MAIN SYSTEM TO
THE EAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

LAWRENCE/JCB
Hazardous weather outlook, Apr 18, 4:10 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
410 PM CDT MON APR 18 2005

CORRECTED DAY LABELS FOR DAYS 2 THROUGH 7

NEZ049-064-077-087-191200-
FILLMORE NE-POLK NE-THAYER NE-YORK NE-
INCLUDING THE CITIES OF...YORK
410 PM CDT MON APR 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE AREA
ALONG HIGHWAY 81 FROM OSCEOLA TO HEBRON. THUNDERSTORMS WILL CONTINUE
THIS EVENING AND SOME OF THESE STORMS MAY BECOME SEVERE.  THE MAIN
THREAT WILL BE FROM HAIL TO NEAR GOLF BALL SIZE AND WIND GUSTS TO 60
MPH.

THE THREAT OF THUNDERSTORMS WILL DECREASE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL INCREASE BY LATE TUESDAY AFTERNOON...WITH
THE POSSIBILITY FOR THUNDERSTORMS CONTINUING THROUGH THURSDAY
EVENING.  THUNDERSTORMS MAY PRODUCE HAIL UP TO 1 1/2 INCHES IN
DIAMETER...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES.  IN
ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...PRIMARILY ALONG AND NORTH OF INTERSTATE
80...WHERE RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE TONIGHT. EMERGENCY MANAGERS AND SPOTTERS SHOULD
CONTINUE TO MONITOR THE FORECAST FOR THE POSSIBILITY OF SEVERE
WEATHER ON TUESDAY THROUGH THURSDAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/GID  (ALL LOWER CASE)

KSZ007-018-019-NEZ039>041-046>048-061>063-073>076-084>086-191200-
ADAMS NE-BUFFALO NE-CLAY NE-FRANKLIN NE-GREELEY NE-HALL NE-
HAMILTON NE-HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-
NANCE NE-NUCKOLLS NE-OSBORNE KS-PHELPS NE-SHERMAN NE-VALLEY NE-
WEBSTER NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...
HOLDREGE AND KEARNEY
410 PM CDT MON APR 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. MOST STORMS ARE
NOT EXPECTED TO BECOME SEVERE BUT MAY PRODUCE SOME SMALL HAIL AND
GUSTY WINDS TO 40 MPH.  THE THREAT OF THUNDERSTORMS WILL END AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL INCREASE BY LATE TUESDAY AFTERNOON...WITH
THE POSSIBILITY FOR THUNDERSTORMS CONTINUING THROUGH THURSDAY
EVENING.  THUNDERSTORMS MAY PRODUCE HAIL UP TO 1 1/2 INCHES IN
DIAMETER...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES.  IN
ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...PRIMARILY ALONG AND NORTH OF INTERSTATE
80...WHERE RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING. EMERGENCY MANAGERS AND SPOTTERS
SHOULD CONTINUE TO MONITOR THE FORECAST FOR THE POSSIBILITY OF SEVERE
WEATHER ON TUESDAY THROUGH THURSDAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/GID  (ALL LOWER CASE)

KSZ005-006-017-NEZ060-072-082-083-191200-
DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHILLIPS KS-ROOKS KS-
SMITH KS-
INCLUDING THE CITIES OF...LEXINGTON AND PHILLIPSBURG
410 PM CDT MON APR 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL INCREASE BY LATE TUESDAY AFTERNOON...WITH
THE POSSIBILITY FOR THUNDERSTORMS CONTINUING THROUGH THURSDAY
EVENING.  THUNDERSTORMS MAY PRODUCE HAIL UP TO 1 1/2 INCHES IN
DIAMETER...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES.  IN
ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...PRIMARILY ALONG AND NORTH OF INTERSTATE
80...WHERE RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TONIGHT. EMERGENCY MANAGERS AND SPOTTERS
SHOULD CONTINUE TO MONITOR THE FORECAST FOR THE POSSIBILITY OF SEVERE
WEATHER ON TUESDAY THROUGH THURSDAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/GID  (ALL LOWER CASE)

KISNER

In the hours before

Local storm report, Apr 18, 5:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
530 PM CDT MON APR 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             3 SW HENDERSON          40.75N 97.85W
04/18/2005  0.75 INCH        HAMILTON           NE   TRAINED SPOTTER

&&

MORITZ
Local storm report, Apr 18, 5:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT MON APR 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 S WACO                40.82N 97.46W
04/18/2005  1.00 INCH        YORK               NE   NWS EMPLOYEE

            AT THE INTERSTATE INTERCHANGE

&&

MORITZ
Local storm report, Apr 18, 6:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT MON APR 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 W GRAFTON             40.63N 97.81W
04/18/2005  1.00 INCH        FILLMORE           NE   EMERGENCY MNGR

            ALONG WITH 45 TO 60 MPH WINDS...ALONG THE CLAY/FILLMORE
            COUNTY LINE

&&

KISNER
Local storm report, Apr 18, 6:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT MON APR 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 W GRAFTON             40.63N 97.75W
04/18/2005  1.75 INCH        FILLMORE           NE   EMERGENCY MNGR

&&

KISNER
Local storm report, Apr 18, 6:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT MON APR 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     3 W GRAFTON             40.63N 97.77W
04/18/2005                   FILLMORE           NE   EMERGENCY MNGR

&&

KISNER
Local storm report, Apr 18, 6:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT MON APR 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          2 W GRAFTON             40.63N 97.75W
04/18/2005                   FILLMORE           NE   EMERGENCY MNGR

&&

KISNER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:22 PM CDTSevere Thunderstorm WarningGIDYork53 min
Apr 18, 4:40 PM CDTTornado WarningGIDYork50 min
Apr 18, 5:29 PM CDTSevere Thunderstorm WarningGIDYork61 min
Apr 18, 5:51 PM CDTSevere Thunderstorm WarningGIDClay39 min
Apr 18, 6:04 PM CDTSevere Thunderstorm WarningGIDFillmore41 min
Apr 18, 6:19 PM CDTTornado WarningGIDFillmore, York46 min

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.